Mom (79) she is on zoloft 75 mg morning for depression, seroquil 75 mg and trazodooe at bedtime. Is this okay for depression?

Follow
Share

75 mg , she still wakes up feeling down ,crying thinking that she lost her baby.

are thes meds ok for depression,

This question has been closed for answers. Ask a New Question.
Find Care & Housing
8

Answers

Show:
Trazodone combined with Zoloft causes hallucinations. Get her off the combination.
Helpful Answer (0)
Report

my bad jeanne. some people might really benefit from those two meds. im not a doctor and in fact not even a good patient. i find ambien to be a really great sleep aid. trazadone? too much hangover in the am.
Helpful Answer (0)
Report

The dosage of Zoloft Mom is on has room to be increased if the Dr thinks that is advisable. I agree with the assessment of Seroquil it is usually tried for severe agitation and either works or makes matters far worse. prescribing medications in this class for the elderly is a science in itself, very much trial and error but there are other choices. Some drugs also build up because they are eliminated either by the liver or kidneys and as we age they loose their efficiency The idea of a baby doll is excellent. She may really take to that.
Helpful Answer (0)
Report

captain, you are right -- seroquel is a horrible drug, except for those for whom it is a wonderful drug. If you don't need it, don't take it! :) But for those who do need it and respond well to it, it can be a godsend. I don't think I would have been able to keep my husband home with me without it. I know others in my caregiving support group who found it not to be helpful or even harmful. Obviously their loved ones shouldn't be taking it -- and they weren't after this became apparent. Others had the same kind of success we experienced.

Trazadone in a low dose is not only an antidepressant but a good sedative. I loved it myself -- until I developed side effects that made me sadly have to give it up. I wouldn't suggest that no one else should try it, though. No drug is right for everyone.
Helpful Answer (0)
Report

posted before i was done ranting. yea i took seroquil during a hepc treatment and didnt care for the creepy body rushes at all. i think trazadone is a drag also. it dehydrates you till you cant sleep for the accompanying thirst. its hard to find a good phsyc doc cause they run a money game. ya have to see every therapist in the place for weeks or months before ever seeing the doc. this was the case when we tried to get my mother in to a phsyc. and they were turning down medicare patients.
Helpful Answer (0)
Report

Do talk to her doctor.

Here is something that also might be worth trying. Consider getting you mother a realistic baby doll. (The Alzheimer Store has these in many different looks.) You can tell her you thought it might look nice on her rocker or dresser. Don't be surprised if she takes up cuddling it and dressing it, etc. This might help her stay calm.
Helpful Answer (0)
Report

seroquil is an antiphsycotic and imo a horrible drug.
Helpful Answer (0)
Report

Those pills are all appropriate for some people. (I think that seroquel is more often used for agitation and sleep than for depression.)

Only a physician who knows your mother's history and current symptoms and lab results can decide what she should be on. Apparently what she is on now isn't completely working. The current symptoms should be discussed in detail with her doctor. Adjusting dosages and/or changing medications may be called for.

What kind of a doctor prescribed this drugs? Neurologist, psychiatrist, internist, etc?

Has Mom been diagnosed with dementia? Thinking that she lost her baby makes me ask that.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.